Announcement

Collapse
No announcement yet.

Sore or stingy eyes

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Sore or stingy eyes

    Hello...
    I have noticed since taking Riluzole that my eyes get stingy each time I get tears... it’s a similar feeling when you touch your skin after cutting a chillie...
    I have the ability to cope with this and I can still be the best person I can be. This is my life - if I am happy others around me are happy too

    #2
    I don't get that symptom, Jeanette Pearce but there is a thread here somewhere about acidic tears affecting the skin around the eyes. I just can't remember which sub-forum it's in.
    Each day is made easier with a bit of humour.

    Comment


      #3
      Jeanette Pearce Several meds cause dry eyes/reduced tear production, which would increase their acidity, and several meds interact with Riluzole, some often taken by people with MND, and may cause such a side effect as acidic tears.

      But... I also have a theory 🤔 Riluzole inhibits glutamate processes, glutamate is found in normal tears but not so much in dry eyes, so maybe this affects the pH of tears.

      If it's bothersome, maybe artificial tears would dilute the acidity and make for more comfortable eyes?

      Love Ellie.

      ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
      Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

      Comment


        #4
        Thank you GaryM and Ellie
        I have the ability to cope with this and I can still be the best person I can be. This is my life - if I am happy others around me are happy too

        Comment


          #5
          My husband also gets this but we didn’t realise it was related. He was really suffering with it until I started washing his face every couple of hours with a hot cloth.

          He also has a lot of oil on his skin now which he didn’t have before. Do you have this also?

          Comment


            #6
            Bexxy
            Hello... No I don’t have any excess oil on my skin and I don’t know if it is related to the meds either.
            I had an MND virtual clinic on Thursday and mentioned the stingy eyes when tears come to the team (Neurologist Dr, Respiratory Nurse, OT, Speech & Language OT, Palliative Care Dr and MNDa Co Ord) They had never heard of anyone with MND having this issue. They did suggest putting it on the forum to see what response I received

            The hot face cloth sounds sounds lovely though

            Thank you for your response
            I have the ability to cope with this and I can still be the best person I can be. This is my life - if I am happy others around me are happy too

            Comment

            Working...
            X